Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)



Fast algorithms for computing the Boltzmann collision operator

Authors: Clément Mouhot and Lorenzo Pareschi
Journal: Math. Comp. 75 (2006), 1833-1852
MSC (2000): Primary 65T50, 68Q25, 74S25, 76P05
Published electronically: July 12, 2006
MathSciNet review: 2240637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The development of accurate and fast numerical schemes for the five-fold Boltzmann collision integral represents a challenging problem in scientific computing. For a particular class of interactions, including the so-called hard spheres model in dimension three, we are able to derive spectral methods that can be evaluated through fast algorithms. These algorithms are based on a suitable representation and approximation of the collision operator. Explicit expressions for the errors in the schemes are given and spectral accuracy is proved. Parallelization properties and adaptivity of the algorithms are also discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65T50, 68Q25, 74S25, 76P05

Retrieve articles in all journals with MSC (2000): 65T50, 68Q25, 74S25, 76P05

Additional Information

Clément Mouhot
Affiliation: UMPA, ENS Lyon, 46 allée d’Italie, 69364 Lyon Cedex 07, France

Lorenzo Pareschi
Affiliation: Dipartimento di Matematica, Università di Ferrara, Via Machiavelli 35, 44100 Ferrara, Italy

PII: S 0025-5718(06)01874-6
Keywords: Boltzmann equation, spectral methods, fast Fourier transform, fast algorithms
Received by editor(s): February 7, 2004
Received by editor(s) in revised form: March 13, 2005
Published electronically: July 12, 2006
Additional Notes: The first author was supported by the European network HYKE, funded by the EC as contract HPRN-CT-2002-00282
Article copyright: © Copyright 2006 by the authors

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia